Alert archive / Rhode Island / Special Weather Statements in 2012
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Jul 2, 2012, 7:06 PM EDT for Washington County, Rhode Island. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2012, 7:06 PM EDT (23:06 UTC)
- Expired
- Jul 2, 2012, 7:30 PM EDT
- In force
- 24 min
- Issued by
- NWS Boston/Norton, MA
County Washington County, RI
The radar
The Boston radar (KBOX), 62 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 11.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 675 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1184 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
958 WWUS81 KBOX 022308 SPSBOX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 706 PM EDT MON JUL 2 2012 RIZ006-022330- WASHINGTON RI- 706 PM EDT MON JUL 2 2012 AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR RICHMOND. THIS STORM WAS MOVING SOUTHEAST AT 20 MPH. THE STORM IS EXPECTED TO MOVE ACROSS EXETER...SOUTH KINGSTOWN AND SOUTHERN PORTIONS OF NARRAGANSETT THROUGH 730 PM. THIS STORM MAY PRODUCE WIND GUSTS UP TO 40 MPH...BRIEF HEAVY DOWNPOURS...SMALL HAIL AND FREQUENT LIGHTNING. LAT...LON 4142 7147 4152 7163 4154 7161 4147 7143 $$ EVT
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jul 2, 4:27 PM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jul 2, 4:27 PM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 427 PM EDT MON JUL 2 2012 .SYNOPSIS... SCT SHOWERS AND TSTMS WILL DIMINISH EARLY THIS EVENING. WEAK HIGH PRESSURE WILL DOMINATE DURING TUESDAY. A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL LIKELY MOVE ACROSS SOUTHERN NEW ENGLAND ON WED JULY 4TH. HOT TEMPERATURES AND HIGHER HUMIDITY WILL RETURN BY THE END OF THE WEEK. ANOTHER ROUND OF SCATTERED THUNDERSTORMS WILL BE POSSIBLE SAT/SAT NIGHT AS A COLD FRONT APPROACHES. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... EXPECT CONVECTION TO DIMINISH AFTER SUNSET AS AIR MASS STABILIZES. MAY HAVE A PERIOD OF MOSTLY CLOUDY SKIES FROM FLATTENING OUT OF CU BUT TURNING MOSTLY CLEAR AFT MIDNIGHT. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... TUESDAY...WEAK HIGH PRESSURE AND FAIRLY DRY STABLE AIR MASS EXPECTED FOR TUESDAY FOR LOTS OF SUNSHINE. WARM TEMPS ARE EXPECTED WITH FULL SUN TUESDAY...ALTHOUGH LEANING CLOSER TO THE MAV VERSUS MET GUIDANCE. MOST INTERIOR LOCATIONS SHOULD REACH MID TO UPPER 80S...ALTHOUGH WOULD NOT RULE OUT AROUND 90 IN THE LOWER CT RIVER VALLEY. TUESDAY NIGHT...MODELS ALL SUGGEST TO VARYING DEGREES THE APPROACH OF A MCS LATE TUESDAY NIGHT/EARLY WEDNESDAY. RAISED POPS INTO CHANCE CATEGORY AFTER 09Z IN THE FAR WESTERN ZONES. HIGH AND MID CLOUDS AHEAD OF THIS COMPLEX WILL LIKELY KEEP TEMPS ELEVATED A LITTLE LATE AT NIGHT. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... HIGHLIGHTS... * A ROUND OR TWO OF SHOWERS/THUNDERSTORMS LIKELY ON WED JULY 4TH * VERY WARM TO HOT WEATHER RETURNS FRI INTO SAT * SCATTERED THUNDERSTORMS POSSIBLE SAT/SAT NIGHT * MORE SEASONABLE TEMPS EARLY NEXT WEEK DETAILS... JULY 4TH... WE HAVE HIGH CONFIDENCE IN A ROUND OR TWO OF SHOWERS AND THUNDERSTORMS IN ASSOCIATION WITH A COLD FRONT. CONFIDENCE IS LOW IN REGARDS TO TIMING AND SEVERITY OF THE ACTIVITY. IT LOOKS LIKE A WEAKENING MCS WILL BE MOVING THROUGH THE REGION DURING THE MORNING INTO THE EARLY AFTERNOON...THAT ARE NOT EXPECTED TO BE SEVERE. THE EXACT TIMING/TRACK/STRENGTH OF THE MCS WILL DETERMINE WHETHER OR NOT WE CAN DESTABILIZE ENOUGH FOR ADDITIONAL SCATTERED ACTIVITY DURING THE AFTERNOON/EVENING. IF ENOUGH INSTABILITY CAN BE REALIZED A FEW SEVERE THUNDERSTORMS WOULD BE POSSIBLE...BUT THAT HINGES ON WHETHER OR NOT WE CAN OVERCOME THE SUBSIDENCE BEHIND THE INITIAL ACTIVITY. BEST CHANCE FOR THAT APPEARS TO BE ACROSS THE INTERIOR...WHERE THERE WILL BE MORE TIME FOR THE INSTABILITY TO DEVELOP. THURSDAY AND FRIDAY... THE BERMUDA HIGH RE-ESTABLISHES ITSELF ALLOWING FOR VERY WARM AND HUMID WEATHER TO OVERSPREAD THE REGION. BY FRIDAY...HIGH TEMPS WILL PROBABLY BE BACK INTO THE UPPER 80S AND LOWER 90S. GENERALLY EXPECT DRY WEATHER OVER THIS TIME AS THERE IS LITTLE FORCING FOR ANY CONVECTION. SATURDAY... THIS LOOKS TO BE THE HOTTEST DAY OF THE WEEK OUT AHEAD OF AN APPROACHING COLD FRONT. GIVEN THAT 850 MB TEMPS MAY BE AROUND +20C...HIGHS SHOULD REACH INTO THE 90S ACROSS MOST LOCATIONS. WHILE TIMING IS UNCERTAIN...THE COLD FRONT MAY TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS SAT/SAT NIGHT. GIVEN THE ANOMALOUS HOT AIRMASS IN PLACE AND INITIALLY SOME STEEP MID LEVEL LAPSE RATES...THERE IS SOME POTENTIAL FOR SEVERE WEATHER. HOWEVER...ITS WAY TO EARLY TO SAY FOR SURE AND THAT WILL DEPEND ON THE EXACT TIMING OF THE FRONT. SUNDAY AND MONDAY... AT THIS TIME...MORE SEASONABLE TEMPS ALONG WITH MAINLY DRY WEATHER ARE EXPECTED BEHIND THE COLD FRONT. OF COURSE THIS IS 6 TO 7 DAYS OUT AND SUBJECT TO CHANGE. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT MODERATE...30 PERCENT TO 60 PERCENT HIGH...GREATER THAN 60 PERCENT OVERVIEW...MODERATE TO HIGH CONFIDENCE OF MOSTLY VFR CONDITIONS THROUGH TUESDAY NIGHT. ONLY EXCEPTIONS WOULD BE BRIEFLY MVFR CIGS AND VSBYS IN SCT SHOWERS/TSTMS LATE THIS AFTERNOON/EARLY THIS EVE...VERY PATCHY LATE NIGHT FOG...AND POSSIBLY IN THE LEADING EDGE OF SHOWERS AND TSTMS WEST OF THE CT RIVER VALLEY AFT 09Z WEDNESDAY. KBOS TAF...HIGH CONFIDENCE OF VFR THROUGH TUESDAY NIGHT. ONLY EXCEPT COULD BE VERY BRIEF MVFR CIGS/VSBYS IN PASSING SHOWER/TSTM LATE THIS AFTERNOON OR EARLY THIS EVENING. KBDL TAF...OTHER THAN A SLIGHT CHANCE OF A PASSING SHOWER OR TSTM BEFORE 7 PM...VFR CONDITIONS SHOULD PREVAIL INTO TUESDAY NIGHT. THERE IS A CHANCE OF MVFR CONDITIONS DEVELOPING IN SHOWERS AND TSTMS APPROACHING THE AREA AFTER DAYBREAK WEDNESDAY. OUTLOOK...WEDNESDAY THROUGH SATURDAY... WEDNESDAY...MODERATE TO HIGH CONFIDENCE IN A PERIOD OR TWO OF MVFR- IFR CONDITIONS IN SHOWERS/THUNDERSTORMS. CONDITIONS MAY BE HIGHLY VARIABLE AS WELL...SO VFR CONDITIONS EXPECTED IN TIMES OF DRY WEATHER. THURSDAY AND FRIDAY...MODERATE TO HIGH CONFIDENCE IN MAINLY VFR. SATURDAY...MODERATE TO HIGH CONFIDENCE IN MAINLY VFR CONDITIONS. HOWEVER...SCATTERED SHOWERS AND THUNDERSTORMS MAY BRING A PERIOD OF LOWER CONDITIONS. && .MARINE... HIGH CONFIDENCE FOR THE SHORT TERM. THERE IS A SLIGHT CHANCE OF A THUNDERSTORM EARLY THIS EVENING. OTHERWISE...ANTICIPATING WINDS AND SEAS TO GENERALLY BE BELOW SCA THRESHOLDS DURING THE PERIOD. SOME PATCHY LATE NIGHT/EARLY MORNING FOG IS POSSIBLE BUT IS NOT EXPECTED TO BE VERY WIDESPREAD FOR THE SHORT TERM PERIOD. OUTLOOK...WEDNESDAY THROUGH SATURDAY... MODERATE TO HIGH CONFIDENCE. RELATIVELY WEAK PRESSURE GRADIENT SHOULD KEEP WINDS AND SEAS PRETTY MUCH BELOW SCA THRESHOLDS. THE MAIN CONCERN WILL BE FOR SOME STRONG THUNDERSTORMS...ON WEDNESDAY /JULY 4TH/. MARINERS WILL ALSO HAVE TO BE CONCERNED FOR THE POTENTIAL OF SOME MORE THUNDERSTORMS SAT/SAT NIGHT. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...THOMPSON/FRANK NEAR TERM...THOMPSON SHORT TERM...THOMPSON LONG TERM...FRANK AVIATION...THOMPSON/FRANK MARINE...THOMPSON/FRANK
Hazardous weather outlook, Jul 2, 5:04 PM EDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 504 PM EDT MON JUL 2 2012 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-032115- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 504 PM EDT MON JUL 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AND AGAIN SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-032115- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 504 PM EDT MON JUL 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FEW STRONG THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AND AGAIN SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 2, 5:47 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
547 PM EDT MON JUL 2 2012
CTZ004-022215-
WINDHAM CT-
547 PM EDT MON JUL 2 2012
...STRONG THUNDERSTORM MOVING ACROSS WEST CENTRAL WINDHAM COUNTY...
AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HAMPTON. THIS STORM WAS MOVING SOUTHEAST AT
15 MPH.
THE STORM WILL MOVE THROUGH SCOTLAND AND CANTERBURY THROUGH 615 PM.
THIS STORM MAY PRODUCE WIND GUSTS UP TO 40 MPH...SMALL HAIL AND
FREQUENT LIGHTNING.
LAT...LON 4177 7208 4179 7202 4166 7188 4163 7194
4163 7195
EVTSpecial weather statement, Jul 2, 6:04 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
604 PM EDT MON JUL 2 2012
RIZ005-007-022230-
BRISTOL RI-NEWPORT RI-
604 PM EDT MON JUL 2 2012
AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS LOCATED FROM NEAR TIVERTON TO PRUDENCE
ISLAND. THESE STORMS WERE MOVING SOUTHEAST AT 20 MPH.
THE STORMS WERE EXPECTED TO MOVE ACROSS PORTSMOUTH...MIDDLETOWN...
NEWPORT...JAMESTOWN AND LITTLE COMPTON THROUGH 630 PM.
THESE STORMS MAY PRODUCE WIND GUSTS UP TO 40 MPH...SMALL HAIL AND
FREQUENT LIGHTNING.
LAT...LON 4152 7133 4159 7128 4158 7133 4164 7134
4160 7129 4164 7128 4164 7125 4165 7127
4164 7123 4154 7124 4152 7122 4161 7121
4162 7121 4149 7113 4149 7114 4148 7119
4153 7121 4147 7124 4149 7130 4146 7132
EVTSpecial weather statement, Jul 2, 6:34 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
634 PM EDT MON JUL 2 2012
MAZ022-022300-
BARNSTABLE MA-
634 PM EDT MON JUL 2 2012
AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR SANDWICH. THIS STORM WAS MOVING
SOUTHEAST AT 15 MPH.
THE STORM IS EXPECTED TO MOVE ACROSS MARSTONS MILLS...WEST
BARNSTABLE AND BARNSTABLE THROUGH 700 PM.
THESE STORMS MAY PRODUCE WIND GUSTS UP TO 40 MPH...SMALL HAIL AND
FREQUENT LIGHTNING.
LAT...LON 4165 7039 4173 7052 4177 7049 4176 7048
4174 7038 4172 7034 4172 7033
EVTSpecial weather statement, Jul 2, 6:48 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
648 PM EDT MON JUL 2 2012
RIZ006-007-022315-
WASHINGTON RI-NEWPORT RI-
648 PM EDT MON JUL 2 2012
AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED IN NORTH KINGSTOWN. THIS STORM WAS
MOVING SOUTHEAST AT 15 MPH.
THE STORM IS EXPECTED TO MOVE ACROSS NORTH KINGSTOWN AND NORTHERN
PORTIONS OF NARRAGANSETT TO JAMESTOWN THROUGH 715 PM.
THIS STORM MAY PRODUCE WIND GUSTS UP TO 40 MPH...BRIEF HEAVY
DOWNPOURS...SMALL HAIL AND FREQUENT LIGHTNING.
LAT...LON 4155 7151 4157 7149 4152 7141 4150 7142
4151 7140 4149 7139 4150 7138 4150 7137
4149 7139 4148 7139 4148 7142 4147 7142
EVTLocal storm report, Jul 2, 6:51 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
651 PM EDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM MARINE TSTM WIND PROVIDENCE 41.82N 71.42W
07/02/2012 M43.00 MPH PROVIDENCE RI MESONET
PROVIDENCE HARBOR
0555 PM LIGHTNING HEBRON 41.65N 72.37W
07/02/2012 TOLLAND CT AMATEUR RADIO
*** 1 INJ *** PERSON STRUCK BY LIGHTNING
0555 PM LIGHTNING HEBRON 41.65N 72.37W
07/02/2012 TOLLAND CT AMATEUR RADIO
TREE AND WIRES DOWN
0616 PM MARINE TSTM WIND MIDDLETOWN 41.55N 71.29W
07/02/2012 M39.00 MPH NEWPORT RI MESONET
HALFWAY ROCK
&&
JNOTCHEYSpecial weather statement, Jul 2, 7:06 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 706 PM EDT MON JUL 2 2012 RIZ006-022330- WASHINGTON RI- 706 PM EDT MON JUL 2 2012 AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR RICHMOND. THIS STORM WAS MOVING SOUTHEAST AT 20 MPH. THE STORM IS EXPECTED TO MOVE ACROSS EXETER...SOUTH KINGSTOWN AND SOUTHERN PORTIONS OF NARRAGANSETT THROUGH 730 PM. THIS STORM MAY PRODUCE WIND GUSTS UP TO 40 MPH...BRIEF HEAVY DOWNPOURS...SMALL HAIL AND FREQUENT LIGHTNING. LAT...LON 4142 7147 4152 7163 4154 7161 4147 7143 EVT
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 5:10 PM EDT | Special Marine Warning | BOX | 50 min | |
| Jul 2, 6:13 PM EDT | Special Marine Warning | BOX | 17 min | |
| Jul 2, 6:34 PM EDT | Special Weather Statement | BOX | Barnstable | 26 min |
| Jul 2, 4:41 PM EDT | Special Weather Statement | BOX | Providence | 49 min |
| Jul 2, 4:51 PM EDT | Special Weather Statement | BOX | Providence | 39 min |
| Jul 2, 5:36 PM EDT | Special Weather Statement | BOX | Kent | 24 min |
| Jul 2, 6:04 PM EDT | Special Weather Statement | BOX | Newport | 26 min |
| Jul 2, 5:47 PM EDT | Special Weather Statement | BOX | 28 min |
Nearby
Special Weather Statements in Rhode Island, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.